WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TROCH FIXATION NAIL 360MM/LEFT-STER; ROD,FIXATION,INTRAMEDULLARY
Back to Search Results |
| Model Number |
456.477S |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
| Date of Event |
12/10/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial reporter: synthes sales rep.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2018, the locking mechanism of a trochanteric fixation nail (tfn) would not screw down after insertion during a hip surgery.Locking mechanism was turned with extreme force after device was disconnected from aiming arm and nail was removed from the patient.It was decided to use a different nail of the same size and length.It is unknown if there was surgical delay.Procedure outcome and patient status is unknown.Concomitant device reported: unknown aiming arm: (part# unknown, lot# unknown, quantity 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant/explant dates are not applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D2: additional product code: hwc device history manufacturing location: monument, manufacturing date: 24-mar-2016, expiration date: 28-feb-2025, part number: 456.477s, 12mm/130 deg ti cann troch fixation nail 360mm/left- sterile, lot number: h059721 (sterile), lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Packaging label was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device history batch null, device history review this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6; investigation summary background: 01/02/2018: updated event description: it was reported that on (b)(6) 2018, the locking mechanism of a trochanteric fixation nail (tfn) would not screw down after insertion during a hip surgery.Locking mechanism was turned with extreme force after device was disconnected from aiming arm and nail was removed from the patient.Action taken was to use a different nail of the same size and length.It was noted and reported that there were many issues with the locking mechanism in the recent years.There were no additional complaints to be report other than what was reported.It is unknown if there was surgical delay.Procedure outcome and patient status is unknown.Device evaluation: investigation flow: device interaction/functional visual inspection: the returned tfn nail (456.477s) was examined and found to be without identifiable defect or deficiency which could have contributed to the allegation of inability to lock the proximal head element.The locking mechanism was removed and examined and found to be in good condition.Additional surface wear consistent with implantation and explantation was noted which would not impact device functionality.As no visual defects/deficiencies were identified which may have contributed to the failure and the device was found to function as intended with the locking mechanism able to be fully extended, the complaint condition does not agree with the description and the complaint cannot be replicated.Functional test: the locking mechanism was able to be removed and reassembled with the nail and fully advanced as intended.Conclusion the complaint is not confirmed as the complaint condition was unable to be replicated and no visual signs were identified which may have contributed to the complaint condition of postoperative migration.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.